Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

External Vaginal Irritation/Itching (TMI)

I'm almost 31 weeks pregnant. I'm having some external vaginal irritation/itching that is becoming bothersome. What OTC cream is safe to apply externally? I don't think what I have is a yeast infection, as I have experienced that before. I do have my normal discharge that I've been having for months. I just think this irritation is from that & always being damp "down there". My OB is a one-man show & I don't want to bother the on-call OB with something that isn't an emergency. Thanks in advance.

Answer Question
 
Anonymous

Asked by Anonymous at 2:41 PM on Apr. 10, 2009 in Pregnancy

Answers (7)
  • Vagisil should be safe to use, I also think you could use Monistat on the area.
    TheDiva320

    Answer by TheDiva320 at 2:44 PM on Apr. 10, 2009

  • I have never had a yeast infection that itched on the inside when I am pregnant, always on the outside, so I treat it with the generic creams, you know how you can buy the ones that you have the ovules that you insert, the generic ones you have to fill a tube with the cream, and I use the cream externally instead. Works good for me, and Dr said it's safe too.
    Anonymous

    Answer by Anonymous at 2:46 PM on Apr. 10, 2009

  • You could also use some plain yogurt "down there". I had the same problem and my OB said it WAS yeast.
    SterlingLegend

    Answer by SterlingLegend at 2:46 PM on Apr. 10, 2009

  • i have the same problem right now & i'm 19 wks along. my ob said it's not yeast, jsut overly moist (lol) so i use baby powder & it helps some
    Anonymous

    Answer by Anonymous at 2:48 PM on Apr. 10, 2009

  • Thank you for your answers. I have Vagisil, miconazole & baby powder at home, so I will try these to see what relieves this.
    Anonymous

    Answer by Anonymous at 2:56 PM on Apr. 10, 2009

  • good luck, i know how annoying it is
    Anonymous

    Answer by Anonymous at 2:58 PM on Apr. 10, 2009

  • Monistat is a good choice. Another thing you can do and it's good for you and baby is to eat yogurt. It replaces the good bacteria your body needs to fight off the bad bacteria. If you can't get Monistat right away you can use neosporin (antibiotic cream) or yogurt and put it on the irritated skin.

    I know that has to be bothersome but try those things and see what works for you.
    lilbit022009

    Answer by lilbit022009 at 3:24 PM on Apr. 10, 2009

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Cafemom Join now to connect to other members! Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN